Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Had hot flashes and given Estrogen patches. Had multiple fibroids and did hysterectomy. No relief from hot flashes

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3094 Questions
Question
i HAD PROBLEMS BEFORE AGE 50 WITH HOT FLASHES AND MY OB-GYN PRESCRIBED ESTROGEN PATCHES THEN FINALLY PILLS WHEN THAT DID NOT WORK. AT AGE 50 SHE TOLD ME MY OVARIES WERE NOT DOING WHAT THEY WERE SUPPOSED TO DO AND I DECIDED BECAUSE OF MULTIPLE FIBROIDS IN MY UTERUS AND THE OVARIES' PROBLEMS TO HAVE THEM ALL REMOVED. I HAD A SUPRACERIVICAL HYSTERECTOMY AND HAVE BEEN TRYING TO GET RELIEF FOR 7 YEARS NOW FOR HOT FLASHES AND HEAT INTOLERANCE. IT DOESN'T HELP THAT I LIVE IN XXXXXXX GA. I JUST STARTED SEEING AN ENDOCRINOLOGIST AND HE HAS STARTED ME ON A PATCH .1 MG ESTRODIOL PER WEEK WHICH FALLS OFF AFTER 3 DAYS WHICH IS ALSO WHEN i STOP FEELING THE BENEFIT EVEN THOUGH i TAPE IT BACK ON. HE SAYS I MAY NEED THE CREAM FORM OF BI-EST WHICH I ASSUME IS EXPENSIVE. I AM ON MEDICARE WITH A HUMANA PLAN BUT DON'T THINK THE CREAM IS COVERED. DO YOU KNOW IF THERE ARE ANY FREE TRIALS FOR THIS CREAM OR FINANCIAL ASSISTANCE PROGRAMS FOR PEOPLE ON DISABILITY? WOULD SHOTS BE AN OPTION? MY ENDOCRINILOLGIST DOESN'T GO THAT ROUTE BUT I'D BE WILLING TO CHANGE DOCTORS IF THAT IS AN OPTION AND I CAN'T AFFORD THE BIEST CREAM.
Posted Sun, 15 Sep 2013 in Thyroid Problem and Hormonal Problems
 
 
Answered by Dr. Luchuo Engelbert Bain 45 minutes later
Brief Answer:
You might need some patients for now.

Detailed Answer:
Hi and thanks for the query,

I understand how you feel. However, I do think the approach suggested by your endocrinologist is quite reasonable and scientifically valid. Problems with the endocrine system do need some time before the actual outcomes are effects are felt. I would strongly suggest you continue on this cream for about a month or two. In case nothing changes, Shots or certain hormonal tablets are options.

I honestly think its a bit too early for you to feel worried or discouraged. Your idea of using shots is very valid, but a bit too early for now. Be patient and in case symptoms persist, other options, with consent and a discussion with your doctor could be of great help.

Thanks and hope this helps. Kind regards and wishing you good health.

Bain LE, MD.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor